Doctor insights on:
Chemotherapy And Dehydration
Water: Iy's not the answer to all malady's as the holistic zealots whould have you think. ...Read more
Are there IV drugs for ovarian cancer patients with low WBC count and severe diarrhea? (oral fluids/food not allowed)
Ovarian cancer: It sounds as if she needs IV fluids first. Then it needs to be known by she has diarrhea. Is it because of an infection (c. Diff) or a side effect o treatment (chemo causing diarrhea). Hydration is key to make sure she doesn't get sicker. The antibiotics and the anti-diarrheals are best when given orally. If she is having a lot of diarrhea, she should see her doctor or go to the er. ...Read more
Can dehydration, regular Pepsi intake, or some specific lack in nutrients cause vomiting and diarrhea? Brother is unhealthy and this happens sometimes
Unhealthy: vomiting and diarrhea can cause dehydration (not usually the other way around). Drinking excessive soft drinks can contribute to upset stomachs and possibly diarrhea depending on how a person tolerates carbonated, sugary beverages. Unhealthy eating can also cause diarrhea (as can lack of certain nutrients). Please have your brother see a doctor for a complete check up. ...Read more
Unclear: Advise to have your doctor investigate these symptoms. ...Read more
Cea analysis was increased to 1500 before treatment of secondary bone cancer but after radiation therapy and 3 chemotherapy sessions dropped to 1000?
Concern: It's definitely concerning. While I can't say for sure it's sepsis without other information including a blood culture and other information, it's possible you could be on your way to sepsis, especially given the fact you're on chemotherapy. I would highly suggest you get in touch with your treating physician or his/her on call physician this afternoon and discuss your symptoms with them.Good luck ...Read more
In context of cryofibrinogenemia, lupus-type ctd and adrenal insufficiency, what could cause increase in GI symptoms, nausea, and vomiting with adrenal crisis, when estrogen/progestin drugs are taken?
Need more info: Cryofibrinogenemia is a complex illness with many side effects. You must discuss this in depth with your treating physician. ...Read more
Pt with metastic colon cancer with liver and peritoneal
Mets . Can this cause vomitting and fever ?
LACK OF APPETITE AND EXTREME FATIGUE AFTER RADIATION AND TEMODAR (temozolomide) FOR GBM IS THIS COMMON AND WHAT IS TO BE DONE TO HANDLE IT?
SX's of cancer RX: Yes, unfortunately, these symptoms often plague patients under treatment for various cancers. Appetite stimulants can be given for example progestational agents (e.g. megestrol acetate 160-180 mg BID), corticosteroids (e.g. Decadron (dexamethasone) 4 mg/day or prednisone 10-20 mg/day), and cannabinoids (dronabinol 5-20 mg/day). Nausea should be treated as well as pain. A nutritional consult. Exercise as tolerated ...Read moreSee 3 more doctor answers
Well...: Liver failure (as in cirrhosis) leads to fluid retention which in turn may cause sodium to drop. Urea elevations occur when the perfusion of the kidneys is not efficient, or there is a bleed in the gastrointestinal tract (as may happen in people with cirrhosis and bleeding in this area) ...Read more
No: Chronic myelogeneous leukemia, promyelocytic leukemia, polycythemia vera and also the hypereosinophilic syndrome can result in elevated levels of B12 mostly from increased production of haptocorrin. In addition, because the liver stores b12, liver diseases such as acute hepatitis, cirrhosis, hepatocellular carcinoma and metastatic liver disease can also cause a rise in serum b12. ...Read more
In chemotherapy . White blood count low and fever .. Also very tierd and sleepy . Can it def be infection as low white cell count ?what could the extreme tierdness be?
Watch out for Fever!: There are more than one causes for feeling tired. Infection can cause it as you indicated but here fever is the first symptom. So if you feel cold, shiver, check your temp or go to an ER for evaluation. If you do not feel feverish(Hot or very cold), Anemia/low Hemoglobin(Hb) is another common reason especially after multiple cycles of chemo. If your Hb is >10Gram, no fever, then chemo may cause ...Read more
YES: When the amount of electrolytes in your body is too high or too low, you can develop dizziness, cramps, and problems with an irregular heart beat (heart rhythm) or symptoms of mental confusion. If you think you might have an electrolyte disturbance or have symptoms of dizziness, nausea, fatigue, or muscle twitching or spasms that continue, call and schedule an appointment. Feel better. ...Read more
Yes!: Certain chemotherapy can cause fluid to develop around the heart, which is called a pericardial effusion. It can also cause heart failure, which is too much fluid inside the heart. But cancer itself can also cause fluid around the heart. It's important to determine the cause of the fluid, because treatments differ. Your doctor may need to take a sample of the fluid to know for sure. ...Read more
It can: the lungs would try to compensate for that making the person breathe faster ...Read more
High renal loss of potassium & magnesium in urine. Blood potassium always at low end of range. Extreme weakness, nausea, numb. What would you think??
Inherited vs med vs?: The rare inherited Gitelman & Bartter syndromes can cause a loss of potassium & magnesium (in Gitelman & in some cases of Bartter's) in the urine, which can cause fatigue and cramps. Some meds can do this, such as the blood pressure med Hydrochlorothiazide. For symptoms, potassium typically has to be well below normal range. Without full info & evaluation, individualized diagnosis is not possible. ...Read more